Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Social Phobia: Caffeine and/or Sugar and/or BP

Posted by Rick on November 29, 1999, at 15:19:45

In reply to Social Phobia: Caffeine and/or Sugar and/or BP, posted by Rick on November 29, 1999, at 15:17:33

Last sentence should have included BP, too. Uh oh, the patrons are getting rowdy...
> As I mentioned in another post, I've been on vacation (no place exciting)about five days, and suddenly the daily 1.5 mg of Klonopin isn't doing the usual "wonders" for my Social Phobia. I seem to need more like the 2.0-3.0 I used to take before it became clear that the extra gram was hurting rather than helping.
> This doesn't make sense to me. I don't feel like I'm in an uncomfortable situation. Heck, giving a presentation to 100 people back home was a "snap" with less medication than this, but at the moment just a simple phone call to the hotel front desk can have my voice trembling, especially if someone else might be eavesdropping.
> The only real difference seems to be that, after relegating my bad eating habits to weekends-only about eight months ago, I'm really "pigging-out and caffeining-out" for a more extended period of time, plus staying up later and getting up later. And, while I have no general anxiety (indeed, I'm enjoying the "debauchery"(!)) it all seems to make me "edgier", and my blood pressure is up a bit.
> Do any other Social Phobics (or Panic sufferers, for that matter)find that increased caffeine and/or sugar worsen their condition or cause them to need extra medication to stay calm in the face of traditionally (and irrationally) "threatening" stimuli? Same questions for blood pressure. Indeed, there's a Medline abstract
> in which the authors found that subjects with higher blood pressure or heart rate showed poorer outcome from Social Phobia treatment.
> One other thought... I've started experimenting with BuSpar again, although by NOOOO means am I giving up my Klonopin (or Pindolol). I almost think BuSpar makes me jittery in normal doses. So I wonder if this is a counter-productive move? (I'm taking 30 mg now; when I used it before without problem, I was only taking 15. Some studies so BuSpar and Pindolol combined have a strong anti-depressant effect, but I'm not depressed).
> Sorry for the dis-organized rambler (I'm at a public library and patrons are waiting for this pc), but I'd appreciate any thoughts on possible effects of too much caffeine &/or sugar &/or BuSpar would be welcomed.
> Rick




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Rick thread:15930